CSN Login
Members Online: 6

Low grade fever following chemo? (Doxil)

mom2greatkids's picture
mom2greatkids
Posts: 516
Joined: Jun 2011

Hi Ladies,

 

I just took Round 4 of Doxil this Monday.  I am running a low grade temp. 99.4.  I also did this after the third round for a few days.  Does anyone else run fever after a treatment?

 

My doctor told me to call if it reached 100.4 or higher, or if I felt just real crappy.  :)  Other than some fatigue I don't really feel bad.

 

Thanks.  Hope all of you have a great weekend.

 

Carla

lovesanimals's picture
lovesanimals
Posts: 1277
Joined: Sep 2011

We haven't heard from you for a while, so it's good to hear from you.  I myself never ran a fever while in chemo (carbo/taxol) but if you're not sure, it never hurts to call the doctor.

Take good care,

Kelly

mom2greatkids's picture
mom2greatkids
Posts: 516
Joined: Jun 2011

Hey Kelly.  I need to do a better job of checking in.  :)  Tough time emotionally for me.  Monday (18th) marks 5 years since I lost my Mom.  (non-Hodgkins Lymphoma)  April 17 marks 3 years since I lost my husband. 

 

I have been doing a lot of substitute teaching for a company called KidzArt.  They are contracted to teach art in all our county schools grades K-5.  Have been working every day, until I took that blasted chemo treatment. Oh well. 

 

I don't think I ran fever with carbo/taxol either. I don't have any temp. right now.  And like I said, when I do it's very low grade.

 

Take care.

 

Carla

lovesanimals's picture
lovesanimals
Posts: 1277
Joined: Sep 2011

Your work as substitute teacher sounds very fullfilling and something I hope you are able to get right back into once your chemo is finished.  In the meantime, please know that I am sending you big cyber hugs, knowing that you are remembering your beloved mom and husband. 

Kelly

123Miley's picture
123Miley
Posts: 94
Joined: Jan 2013

Hi Carla, I too just started monthly Doxil - I have only had 2 treatments.  I have not had an issue with fever - except for this Friday - but I was just plain sick with some run of the mill cold type thing.

How is the Doxil working for you?  Side effects?  CA125?  

For me so far it seems to be a cake walk compared to carbo/taxol! I have a little bit of an issue with hand and foot syndrome - only with me it seems to be head to toe syndrome-LOL!  Never lasts more than a few days - mostly just minor skin irritation.  Hands and feet are the worst and cold weather makes it worse as well.  But all in all side effects so far are very manageable - just a temporary inconvenience really. 

When I started the Doxil my CA125 was 116 and I didn't feel great - after first treatment CA125 was 190 and I still felt bad.  I had my second treatment two weeks ago and I think I really feel better.  My doctor says it may take several treatments before we see a positive trend in my #s.  I had lab work done yesterday but don't have the results. Based on how I feel I am hoping this stuff is working and that my CA125 is down!

mom2greatkids's picture
mom2greatkids
Posts: 516
Joined: Jun 2011

Well, the skin irrations are my worst problem.  Especially my feet. Some peeling skin.  I haven't had a CA-125 in a while, but will have scans in two weeks.  Yes, comnpared to some Doxil hasn't been bad at all.  Cistplatin was the absolute worst drug I've had.  Oh, a friend who was on Doxil a few years ago had major side effects with Doxil.  Anyway, she said that wearing socks made for diabetics helped her feet.  I bought some and they have made a huge difference.  When I sub I'm on my feet most of the day, so that's important.  :)  Best wishes to you!

 

123Miley's picture
123Miley
Posts: 94
Joined: Jan 2013

Was the skin irritation bad from the first treatment for you or did it get worse each time?  So far mine has been lettle more than a few days of inconvenience and minor discomfort - I am hoping it stays that way.

It is odd how all these drugs effect different people differently - you just never really know what its going to do to you until you take it.  I feel like my own little in home science experiment sometimes!

 

mom2greatkids's picture
mom2greatkids
Posts: 516
Joined: Jun 2011

Mine has become worse with each treatment.  I think it mostly started with the second.  It's unbeliveable how differently people react to different treatments.  What is really strange, is that some treatments hit us harder than others.  There's usually no explanation for it either.

 

Good luck to you!!

noonie
Posts: 3
Joined: Feb 2013

I am new to this site, found it when I was looking up info on doxcil. I am so glad I found this. I so appreciate the open and honest discussions. I had 3 cycles of doxcil for a recurrence after 5 months from my initial treatment for stage 3c ovca. My CA 125 bounced up and down while I was on doxcil. My last CTscan was very good, no new tumors, nothing grew and some got smaller but. . . . I can't have any more doxcil because of a very nasty rash. It was like a bad sunburn blistering and peeling under my arms, chest, elbows, thighs and inside my knees. It's been almost 6 weeks since my last treatment and it's still peeling in spots. Also ran a high fever 102.2. Everything quieted down with a course of Bactrim, thankfully.

So now I'm getting a little break and will be starting a new chemo later on in March. Doxcil is a good drug if you can tolerate it. Hoping it works for you.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network